Depo Provera and low progesterone?
by Toni Foti
Hi Wray, I'm 47 years old and my life has become a horrible nightmare 4 years ago. I've had depo shot from 2006 to 2008 and since September of 2007 I've been having panic attacks, awful anxiety, adrenaline rushes especially in the morning and then throughout the day for every little thing, severe reactive hypoglycemia, constant feeling of doom and of going crazy, inability to take a deep breath, always feeling overwhelmed.
I can no longer go out by myself and all of this has been affecting my personal life and my job to the point where this week I had to call in sick because of the unbearable symptoms. I've always been a very active and courageous person and this has crippled me.
I was a normal person before the shot, I had a stressful life but I've always managed to handle any situation with no problem or symptoms of any sort.
I know Depo Provera is synthetic progestin and can cause many adverse side effects, including low progesterone and also low blood sugar. It can not be just a coincidence that all this started while I was given the Depo shot.
Doctors kept telling me nothing is wrong and kept giving me antidepressants that I never took. I'm now in the compassionate hands of a naturopath and next week I'll start the saliva test to check my hormones.
Could the Depo shot have messed up my hormones? Also considering the fact that I'm 47 years old I could be perimenopausal, right? I'm so hoping that the tests will show low progesterone so I can finally start pinning down the problem and fix it.
What are your thoughts?? This would be my last resort before the madhouse...I can not take it anymore. I would really appreciate your input. Thanks much! Toni, Chicago